MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE
Model Number 8414000
Medical Device Problem Codes Failure to Deliver (2338); Complete Loss of Power (4015); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hospital did not involve the local dräger s&s organization into any follow-up measures because the issue was resolved by own resources - reportedly the device is back in use after replacement of power supply and battery.Dräger derives the following: the device is equipped with an internal battery to cover mains power losses for a minimum of 30 minutes, depending on the ventilation settings.The internal battery is subject to wear and tear and has to be inspected regularly; the recommended exchange interval is two years.The most likely explanation for the reported event is that the device was put into operation with a completely worn internal battery - there was no back-up energy source available when mains power got lost.The latter is not necessarily related to a power supply malfunction; it could have been an infrastructure issue or an internal overheating which triggered a temporary shut off of the power supply for safety reasons.The device has a manufacturing date of 03/2019; dräger has no knowledge when the last battery exchange was provided if ever.Finally, it can be concluded that use error was one of the major contributing factors in the event - the ifu emphasizes the importance of the internal battery as a fail-safe mechanism and requests that battery avalability shall be checked prior to each ventilation episode - the user is advised to remove the power cord to observe if operation will be continued on battery supply.Lack of preventive maintenance has contributed as well; the presence of a technical issue with the power supply can neither be confirmed nor denied.
 
Event or Problem Description
It was reported that the device shut down during use while alarming for ac power fail and could not be restarted afterwards.The users reportedly connected the patient to another device immediately; no health consequences were resulting from the event.

Brand Name
SAVINA
Common Device Name
VENTILATOR, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21066035
Report Number9611500-2025-00008
Device Sequence Number19685545
Product Code CBK
UDI-Device Identifier04048675407881
UDI-Public(01)04048675407881(11)190320(93)8414000-37
Combination Product (Y/N)N
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8414000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2024
Initial Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown